Alert archive / Kentucky / Tornado Warnings in 2009

Tornado Warning 44, NWS Jackson, KY

October 9, 2009Laurel County, Pulaski County, Rockcastle County, Kentucky

NWS Jackson, KY issued this tornado warning at Oct 9, 2009, 3:33 PM EDT for Laurel County, Pulaski County, Rockcastle County, Kentucky. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 9, 2009, 3:33 PM EDT (19:33 UTC)
Expired
Oct 9, 2009, 4:15 PM EDT
In force
42 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon

Counties Laurel County, KY, Pulaski County, KY, Rockcastle County, KY

The radar

The Jackson,KY radar (KJKL), 119 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 9, 3:42 PM EDTTSTM WND DMG3 Nnw Somerset, KYTREES WERE BLOWN DOWN ON HIGHWAY 1247 AND CAMPGROUND ROAD.
Oct 9, 3:45 PM EDTTSTM WND DMGSomerset, KYMULTIPLE INSTANCES OF WIND DAMAGED OCCURRED COUNTYWIDE BETWEEN 330 PM AND 415 PM. FURTHER DETAILS WILL BE FORTHCOMING AS MORE DETAILED REPORTS ARE RECEIVED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 9, 1:24 PM EDTTornado WatchSPC7 hr
Oct 9, 3:17 PM EDTTornado WatchSPC4 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 270 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1183 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
270 m²/s²
0-3 km storm-relative helicity
259 m²/s²
Significant tornado parameter
2.0
Supercell composite
8.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KJKL 091933
TORJKL
KYC125-199-203-092015-
/O.NEW.KJKL.TO.W.0044.091009T1933Z-091009T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
333 PM EDT FRI OCT 9 2009

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  CENTRAL PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 415 PM EDT

* AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR FAUBUSH...
  OR 11 MILES WEST OF SOMERSET...MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CEDARVILLE...
  FERGUSON...
  SCIENCE HILL...
  SOMERSET...
  DILLON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
SOUTH CENTRAL KENTUCKY. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
700 PM EDT FRIDAY EVENING FOR EASTERN KENTUCKY.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3728 8455 3729 8416 3709 8434 3704 8485
      3712 8487
TIME...MOT...LOC 1933Z 250DEG 40KT 3709 8481

$$

RAY
2 follow-up statements
000 
WWUS53 KJKL 091954
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
354 PM EDT FRI OCT 9 2009

KYC125-199-203-092015-
/O.CON.KJKL.TO.W.0044.000000T0000Z-091009T2015Z/
ROCKCASTLE KY-PULASKI KY-LAUREL KY-
354 PM EDT FRI OCT 9 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR
NORTHWESTERN LAUREL...CENTRAL PULASKI AND SOUTHERN ROCKCASTLE
COUNTIES...

AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR DABNEY...OR 7
MILES NORTHEAST OF SOMERSET...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHOPVILLE...WOODSTOCK...BENT...VALLEY OAK...LEVEL GREEN...BLOSS...
HANSFORD...CEDARVILLE...PONGO...BILLOWS...LUNER...CAMP WILDCAT AND
DILLON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY EVENING FOR
EASTERN KENTUCKY.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3728 8455 3729 8416 3709 8434 3704 8485
      3712 8487
TIME...MOT...LOC 1954Z 250DEG 40KT 3717 8451

$$
GV
000 
WWUS53 KJKL 092015
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
415 PM EDT FRI OCT 9 2009

KYC125-199-203-092025-
/O.EXP.KJKL.TO.W.0044.000000T0000Z-091009T2015Z/
ROCKCASTLE KY-PULASKI KY-LAUREL KY-
415 PM EDT FRI OCT 9 2009

...THE TORNADO WARNING FOR NORTHWESTERN LAUREL...CENTRAL PULASKI AND
SOUTHERN ROCKCASTLE COUNTIES HAS EXPIRED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY EVENING FOR
EASTERN KENTUCKY.

TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3728 8455 3729 8416 3709 8434 3704 8485
      3712 8487
TIME...MOT...LOC 1954Z 250DEG 40KT 3717 8451

$$
GV

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Oct 9, 2:37 PM EDT, 56 minutes earlier.

Area forecast discussion, Oct 9, 2:37 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
237 PM EDT FRI OCT 9 2009

.SHORT TERM.../TODAY/

A FAIR AMOUNT OF CLOUDS PERSISTS AND WILL PROBABLY KEEP TEMPS FROM
GETTING QUITE TO PREVIOUSLY FORECAST HIGHS...AND HAVE BACKED OFF
SLIGHTLY...ESPECIALLY IN THE S AND E. TRIED TO FINE TUNE THE PRECIP
FORECAST BASED ON THE 12Z RUN OF THE WRF...WITH PRECIP SPREADING
ACROSS THE AREA FROM NW TO SE THIS AFTERNOON AND EARLY EVENING. HAVE
SOME CONCERN FOR SVR WX YET. THE MOST LIMITING FACTOR WILL BE
INSTABILITY. WINDS FIELDS REMAIN FAVORABLE...AND DRYING ALOFT IS
OCCURRING AHEAD OF THE COLD FRONT. BIGGEST THREAT IS WINDS...BUT WITH
HIGH STORM RELATIVE HELICITY...ROTATION IN CELLS CAN NOT BE RULED
OUT...ESPECIALLY IF ANY DISCRETE CELLS CAN MAINTAIN THEMSELVES.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TODAY THROUGH SATURDAY NIGHT/

06Z SFC ANALYSIS SHOWS A QUASI STATIONARY FRONTAL BOUNDARY LYING
ALONG THE LOWER OHIO RIVER AND STRETCHED NORTHEAST. A DEVELOPING WARM
FRONT IS PUSHING ACROSS EAST KENTUCKY EARLY THIS MORNING AND SHOULD
HELP TO MIX THE AIR MASS BETTER TOWARD DAWN. IN THE MEANTIME...A
CENTER OF LOW PRESSURE IS DEEPENING OVER THE MID MISSISSIPPI VALLEY
AND THIS IS EXPECTED TO RIDE NORTHEAST ALONG THAT FRONT. A LONG LINE
OF THUNDERSTORMS IS BOILING ALONG THIS BOUNDARY WITH A LARGE AMOUNT OF
SHOWERS OFF TO THE NORTH AND WEST OF THE LINE. OVER EAST KENTUCKY...
THE EARLIER SCATTERED SHOWERS HAVE DRIED UP AND MOVED NORTHEAST OUT
OF THE AREA...THOUGH FAR NORTHWEST FLEMING COUNTY MAY BE BRUSHED BY A
PORTION OF THIS LINE OVER THE NEXT OUR OR SO AS IT TEMPORARILY LIFTS
NORTH. AHEAD OF THE WARM FRONT MIXING DOWN HIGHER WINDS...MANY OF THE
EASTERN VALLEYS HAVE DECOUPLED RESULTING IN TEMPERATURES DOWN INTO
THE LOWER 50S WHILE VERY MILD MID AND UPPER 60S ARE FOUND ON THE
RIDGES AND IN THE MORE OPEN TERRAIN. ASIDE FROM THE VALLEYS...
DEWPOINTS ARE IN THE LOWER 60S THROUGH THE AREA EARLY THIS MORNING.
ON SATELLITE...THERE ARE CLEAR PATCHES ALSO CROSSING FAR EAST
KENTUCKY...OTHERWISE MID LEVEL CLOUDS DOMINATE.

THE MODELS AGREE ON THE LONGWAVE PATTERN THROUGH THE PERIOD AS LARGE
SCALE SOUTHWEST FLOW CONTINUES OVER THE EASTERN TWO THIRDS OF THE
NATION THROUGH SATURDAY NIGHT. THE BULK OF THE ENERGY IN THIS PATTERN
WILL STAY NORTH OF EAST KENTUCKY THROUGH MID DAY WHEN A SIGNIFICANT
BATCH PUSHES IN FROM THE WEST...CROSSING EAST KENTUCKY BY EARLY
EVENING. HAVE FOLLOWED THE NAM12 MOST CLOSELY ON THESE SPECIFICS
GIVEN ITS REASONABLE SOLUTION AND HIGHER RESOLUTION. THE CORE OF THE
ENERGY THEN SLIDES THROUGH EAST KENTUCKY LATER TONIGHT AND INTO
SATURDAY MORNING. THE PATTERN FLATTENS OUT A BIT IN THE WAKE OF
THIS AND AS A POTENT TROUGH ROLLS NORTH PAST THE GREAT LAKES
SATURDAY NIGHT.

SENSIBLE WEATHER WILL DEAL WITH WIDELY SCATTERED SHOWERS AND STORMS
AHEAD OF THE MAIN FRONT THROUGH MID DAY. WINDS WILL BE THE MOST
NOTABLE ASPECT AS THEY PICK UP LATER IN THE MORNING AND BECOME RATHER
GUSTY FROM THE SOUTHWEST. THESE WINDS WILL SEND TEMPERATURES UP INTO
THE 80S FOR MOST OF THE AREA...PARTICULARLY THE FAR EAST. THE WINDS
THROUGH THE LOWER LEVELS OF THE ATMOSPHERE WILL BE QUITE FAVORABLE
FOR THE DEVELOPMENT OF ROTATING UPDRAFTS...SO ANY STORM THAT MANAGES
TO DEVELOP OUT AHEAD OF THE LINE WILL NEED TO BE WATCHED CLOSELY.
INSTABILITY WILL BE THE LIMITING FACTOR...THOUGH AND THE REAL SHOW
APPEARS TO BE WITH A SQUALL LINE PASSING THROUGH LATER IN THE
AFTERNOON AND EARLY EVENING. FROM THIS FEATURE...SEVERE WIND GUSTS
WILL BE THE MAIN CONCERN WITH BOWING LINE SEGMENTS...THOUGH BOOK END
VORTICES AND WEAK TORNADOES WOULD BE A CONCERN AS WELL. WILL HIT THIS
HARD IN OUR WEB GRAPHICAST/WEATHER STORY AND THE HWO. SOUTHWEST WINDS
AHEAD OF AND ALONG THIS BOUNDARY WILL GUST TO BETWEEN 30 AND 35 MPH...
NECESSITATING A LAKE WIND ADVISORY THAT HAS ALREADY BEEN ISSUED FOR
10 AM THROUGH 6 PM...AND WILL BE CONTINUED. EXPECT THE SQUALL LINE
TO PASS THROUGH EAST KENTUCKY BY MID EVENING WITH SHOWERS AND
OCCASIONAL THUNDERSTORMS CONTINUING IN ITS WAKE FOR SEVERAL HOURS.
WINDS WILL TURN MORE TO THE WEST AND DIMINISH DURING THE LATE EVENING
BECOMING RELATIVELY LIGHT LATER TONIGHT. EXPECT THE STEADIER RAINS TO
CLEAR OUT OF EAST KENTUCKY AFTER MIDNIGHT FROM WEST TO EAST. OVERALL
THE RAINFALL SHOULD RANGE FROM A HALF AN INCH TO AN INCH AN A HALF
FROM THIS SYSTEM BY DAWN SATURDAY. HOWEVER...A FEW SHOWERS WILL
LINGER INTO SATURDAY MORNING...PARTICULARLY IN THE FAR EAST. PLENTY
OF LEFT BEHIND LOW LEVEL MOISTURE WILL KEEP PARTLY TO MOSTLY CLOUDY
SKIES AROUND ON SATURDAY WITH CONTINUED WEAK CAA KEEPING
TEMPERATURES FROM CLIMBING TOO FAR INTO THE 60S...COLDEST NORTHWEST
AND WARMEST SOUTHEAST. FOR SATURDAY NIGHT...ANTICIPATE ENOUGH
CLEARING AND LIGHT WINDS TO RESULT IN A SMALL TO MODERATE RIDGE TO
VALLEY TEMPERATURE SPLIT ALONG WITH AREAS OF VALLEY FOG.

AS FOR TEMPERATURES...HAVE GONE WITH THE WARMEST VALUES FROM THE
ADJMET FOR HIGHS TODAY AND TWEAKED THEM HIGHER IN THE FAR EAST...
WHERE MORE SUNSHINE IS EXPECTED AND THE RAIN WILL ARRIVE LAST. FOR
TONIGHT AND SATURDAY...FOLLOWED THE MET NUMBERS MOST CLOSELY...WHILE
ON SATURDAY NIGHT TWEAKED THEM FOR RELATIVE TERRAIN BASED
DIFFERENCES. AS FOR POPS...ENDED UP CLOSEST TO THE NAM TIMING...
THOUGH WITH HIGHER NUMBERS...SIMILAR TO THE MAV FOR TONIGHT. THEN ON
SATURDAY THE MAV NUMBERS WERE CLOSEST FOR THOSE LINGERING MORNING
SHOWERS.

.LONG TERM.../SUNDAY THROUGH THURSDAY/

THE MODELS ARE IN GOOD AGREEMENT WITH SHOWING A ZONAL PATTERN RULING
ACROSS THE CONUS THROUGH MUCH OF THE LONG TERM. TOWARDS THE END OF
THE PERIOD...THERE ARE DIFFERENCES IN TRANSITIONING TO TROUGHING IN
THE WEST. DESPITE THE DECENT AGREEMENT WITH THE BROAD
PATTERN...DETAILS DIFFER WITH TRANSITING SHORT WAVE ENERGY IN THE
LONG WAVE PATTERN. THE GFS HAS BEEN CONSISTENT WITH BRINGING A SHORT
WAVE TROUGH ALONG THE NORTHERN PLAINS AND EVENTUALLY INTO THE GREAT
LAKES...ALLOWING FOR A CLIPPER-TYPE SYSTEM TO AFFECT THE AREA MONDAY
INTO MONDAY NIGHT. THE LATEST GFS RUN HAS ALLOWED FOR MORE MOISTURE
RETURN FROM THE GULF...BRINGING HIGHER RAIN CHANCES IN THE MOS
GUIDANCE THAN THE 12Z RUN FROM YESTERDAY. THE ECMWF ON THE OTHER
HAND...ALLOWS FOR MORE DIGGING OF THIS SHORT WAVE OUT WEST...ALLOWING
FOR LOW PRESSURE DEVELOPING MUCH FURTHER SOUTH AND A GOOD SHOT OF
RAIN FOR THE AREA TUESDAY NIGHT INTO WEDNESDAY. FOR NOW...HAVE
LEANED MORE TOWARDS THE GFS SOLUTION GIVEN ITS CONSISTENCY...BUT WILL
MAINTAIN SLIGHT CHANCE POPS ASSOCIATED WITH THIS SYSTEM.

THE COLD AIR INTRUSION BEHIND THIS SYSTEM ALSO REMAINS IN
QUESTION...AS THE MODELS AREA MODIFYING. WILL STAY COOLER THAN
GUIDANCE...CLOSER TO PERSISTENCE FOR NOW. THE NEXT SYSTEM WILL
THREATEN TOWARDS THE END OF THE WORK WEEK. GIVEN THE TRANSITION
IN THE LONG WAVE PATTERN...KEPT THINGS ON THE SLOWER-SIDE WITH THE
ARRIVAL TIME OF THE BEST RAIN CHANCES.

&&

.AVIATION.../18Z TO 18Z/...UPDATED

A LINE OF SHOWERS AND THUNDERSTORMS IS BECOMING BETTER ORGANIZED AS
IT MOVES SE INTO THE FORECAST AREA. AT THE START OF THE FORECAST
PERIOD IT EXTENDED FROM AROUND MOUNT STERLING TO FLEMINGSBURG. IT
WILL PROGRESS SE...REACHING THE VA BORDER BY AROUND 00Z. THE STORMS
WILL BRING A THREAT OF HIGH WINDS. UNTIL THIS LINE OF STORMS
ARRIVES...MAINLY VFR CONDITIONS ARE EXPECTED. CONDITIONS WILL WORSEN
AS THE STORMS ARRIVE...WITH A POTENTIAL FOR IFR OR WORSE. A COLD
FRONT WILL FOLLOW THE STORMS THIS EVENING. SOME BRIEF IMPROVEMENT IS
POSSIBLE AFTER THE STORMS BEFORE THE COLD FRONT ARRIVES. HOWEVER...
ONCE THE FRONT GOES THROUGH...LOW CLOUDS ARE EXPECTED FOR THE
REMAINDER OF THE FORECAST PERIOD. CEILINGS WILL FALL AT LEAST AS FAR
AS LOW END MVFR...AND POSSIBLY LOWER. THIS CHANGE IS EXPECTED TO
PROGRESS SE OVER THE FORECAST AREA BETWEEN ABOUT 00Z AND 04Z.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR KYZ044-
050>052-058>060-068-069-079-080-083>088-104-106>120.

TORNADO WATCH UNTIL 6 PM EDT THIS EVENING FOR KYZ068-079-080-083-
084.

&&

SHORT TERM...GREIF/HAL
LONG TERM....GEOGERIAN
AVIATION...GREIF
Hazardous weather outlook, Oct 9, 4:25 AM EDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
425 AM EDT FRI OCT 9 2009

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-101130-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
425 AM EDT FRI OCT 9 2009

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING AS A STRONG COLD FRONT
PRESSES ACROSS THE AREA FROM NORTHWEST TO SOUTHEAST. THERE IS A
SLIGHT RISK THAT SOME OF THE STORMS COULD BE SEVERE...WITH THE MAIN
THREAT BEING DAMAGING WINDS...HOWEVER DUE TO STRONG SHEARING IN THE
LOWER PARTS OF THE ATMOSPHERE...THE SPIN-UP OF A WEAK TORNADO CANNOT
BE RULED OUT.

WINDS WILL ALSO BE GUSTY OUTSIDE OF THUNDERSTORMS DURING THE DAYTIME
HOURS...WITH SOME GUSTS REACHING 35 MPH. THIS WILL MAKE BOATING
HAZARDOUS ON AREA LAKES DUE TO ROUGH WATER.

IN ADDITION...HEAVY TO EXCESSIVE RAINS WILL BE POSSIBLE FROM ANY TRAINING
SHOWERS OR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GREIF

In the hours before

Special weather statement, Oct 9, 3:08 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
308 PM EDT FRI OCT 9 2009

KYZ052-058>060-068-069-079-080-083>088-104-106>120-100715-
ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-
MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-
MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-
MARTIN-PIKE-
INCLUDING THE CITIES OF...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
308 PM EDT FRI OCT 9 2009

A LINE OF THUNDERSTORMS AND SHOWERS ARE MOVING ACROSS THE AREA. WIND
GUSTS OF 40 TO 50 MPH ARE POSSIBLE AS THIS LINE MOVES ACROSS THE
AREA.

JJ

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 3:09 PM EDTTornado WarningJKLEstill, Menifee, Montgomery, Powell36 min
Oct 9, 3:18 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Rockcastle42 min
Oct 9, 3:21 PM EDTTornado WarningJKLElliott, Menifee, Morgan, Rowan24 min
Oct 9, 3:25 PM EDTSevere Thunderstorm WarningJKLLaurel, Pulaski, Rockcastle, Wayne35 min
Oct 9, 3:31 PM EDTTornado WarningJKLElliott, Rowan14 min
Oct 9, 3:42 PM EDTSevere Thunderstorm WarningJKLElliott18 min
Oct 9, 3:45 PM EDTSevere Thunderstorm WarningJKLEstill, Menifee, Montgomery, Powell23 min
Oct 9, 3:49 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Powell, Wolfe41 min
Oct 9, 3:56 PM EDTSevere Thunderstorm WarningJKLJackson, Laurel, Pulaski, Rockcastle49 min
Oct 9, 4:24 PM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski, Whitley36 min
Oct 9, 4:31 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Lee, Owsley29 min
Oct 9, 4:42 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel, Whitley33 min
Oct 9, 4:45 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Magoffin, Morgan30 min
Oct 9, 4:51 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Lee, Owsley, Perry24 min
Oct 9, 4:55 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Owsley35 min
Oct 9, 4:57 PM EDTSevere Thunderstorm WarningJKLKnox, Laurel, Whitley33 min
Oct 9, 5:11 PM EDTSevere Thunderstorm WarningJKLClay, Leslie, Owsley, Perry34 min
Oct 9, 5:14 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Magoffin, Perry31 min
Oct 9, 5:19 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Leslie26 min
Oct 9, 5:20 PM EDTSevere Thunderstorm WarningJKLBell, Knox, Whitley40 min
Oct 9, 5:31 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Leslie, Perry29 min
Oct 9, 5:38 PM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Magoffin37 min
Oct 9, 5:44 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Knox, Leslie46 min
Oct 9, 5:46 PM EDTSevere Thunderstorm WarningJKLBell, Knox, McCreary, Whitley44 min
Oct 9, 5:53 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Leslie, Letcher, Perry37 min
Oct 9, 5:54 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Martin, Pike36 min
Oct 9, 6:05 PM EDTSevere Thunderstorm WarningJKLBell, Harlan, Knox, Leslie40 min
Oct 9, 6:24 PM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Letcher, Perry, Pike36 min
Oct 9, 6:28 PM EDTSevere Thunderstorm WarningJKLBell, Harlan, Leslie, Letcher, Perry47 min
Oct 9, 6:59 PM EDTSevere Thunderstorm WarningJKLPike31 min
Oct 9, 7:13 PM EDTSevere Thunderstorm WarningJKLHarlan, Letcher17 min

Nearby

Tornado Warnings in Kentucky, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.